MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 50's.
 
Event or Problem Description
It was reported that the distal tip of the guidewire detached.The 100% stenosed target lesion was located in the tortuous and severe calcified anterior tibial artery.A savion flx guidewire was selected for a peripheral intervention.The guidewire was inserted into the patient with a subtotaled anterior with severe calcium, access with a 45cm sheath that went up and over the iliac to the contralateral superficial femoral artery (sfa).During the procedure, the tip of the guidewire became separated in a part of the anterior vessel where the calcium was severe.The detached tip of the guidewire was not recovered and was left in the patient due to the vessel was already a subtotaled and did have disease where there was occluded.The procedure was abandoned.The patient was in stable condition and there was no negative sequelae.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 50's.Device evaluated by manufacturer: the returned product consisted of a savion flx guidewire.The visual inspection revealed that the guidewire distal tip was bent.During the microscope inspection, it was encountered that the polymer jacket distal end had a detached section and it was not returned.The core wire protruded from the polymer jacket end.The detached section was located approximately at 117.5 inches from the proximal end.The overall length dimensional test could not be performed due to the polymer jacket detachment.The outer diameter (od) of the distal tip, middle section and proximal section were within specification.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10471714
Report Number2134265-2020-11966
Device Sequence Number2751086
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0025323207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;